Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 12, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 28, 2005, 11:43 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2005, 11:43 PM PDT (06:43 UTC)
- Expired
- Aug 29, 2005, 9:46 AM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA
The radar
The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 6.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 290643 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1143 PM PDT SUN AUG 28 2005 .A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT AND STRONG WINDS WILL MOVE THROUGH THE COLUMBIA RIVER GORGE THIS MORNING. ORZ041-WAZ024-291700- /X.NEW.KPDT.WI.Y.0012.050829T0643Z-050829T1700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EAST COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 1143 PM PDT SUN AUG 28 2005 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT MONDAY FOR THE EAST END OF THE COLUMBIA RIVER GORGE. A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT AND A STRONG UPPER LEVEL JET STREAM WILL CAUSE STRONG GUSTY WINDS THIS MORNING THROUGH THE EAST END OF THE COLUMBIA RIVER GORGE. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 HAVE BEEN OBSERVED AROUND MIDNIGHT AND IS EXPECTED TO CONTINUE THROUGH THIS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC/MCS
1 follow-up statement
000 WWUS76 KPDT 291646 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 946 AM PDT MON AUG 29 2005 ORZ041-WAZ024-291800- /X.EXP.KPDT.WI.Y.0012.000000T0000Z-050829T1700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EAST COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 946 AM PDT MON AUG 29 2005 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE COLD FRONT HAS PASSED THROUGH THE AREA AND WINDS HAVE FALLEN TO 10 TO 20 MPH IN THE EASTERN COLUMBIA GORGE. ALTHOUGH BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON...THIS IS BELOW WIND ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 28, 10:30 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 28, 10:30 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1030 PM PDT SUN AUG 28 2005 .SHORT TERM TONIGHT...WE ARE SEEING AN INCREASE IN CLOUDS FROM SOUTHWEST ACROSS OREGON AND SOME ENHANCEMENT OF THE CLOUDS ALONG THE WASHINGTON CASCADE CREST. FROM THE SATELLITE PICTURES IT DOES APPEAR THAT THE LOW AND FRONT ARE A LITTLE SLOWER THAN PREVIOUSLY EXPECTED AND WILL LOWER POPS AND SHIFT TIMING MORE TOWARDS MONDAY MORNING. WINDS ARE ALSO SLOWER TO INCREASE ACROSS THE AREA AND WILL TRIM THOSE BACK SLIGHTLY. ML PREVOUS DISCUSSIONS FOLLOW .SHORT TERM...TONIGHT THROUGH WEDNESDAY...A LARGE AND DEEP TROUGH OF LOW PRESSURE IS APPROACHING THE PACIFIC NW COAST THIS AFTERNOON. A COLD FRONT IN ADVANCE OF THE TROUGH IS ALREADY ONSHORE AND WILL MOVE INTO THE AREA OVERNIGHT BEFORE EXITING IN IDAHO BY TOMORROW AFTERNOON. WHILE MOISTURE IS LIMITED WITH THE FRONT...THERE WILL BE A SLIGHT CHANCE OF RAIN BEGINNING A COUPLE OF HOURS BEFORE DAWN IN THE CASCADES AND CONTINUING ACROSS THE REGION INTO THE AFTERNOON. OROGRAPHIC LIFT IN THE MOUNTAINS MAY KICK OFF A FEW THUNDERSTORMS DURING THE DAY ON TUESDAY. WITH LIMITED MOISTURE...PRECIPITATION AMOUNTS WILL BE MODEST. ANOTHER IMPACT OF THE FRONT WILL BE TO INCREASE WINDS DURING TONIGHT AS PRESSURE DIFFERENCES REACH OVER 9 MB BETWEEN PORTLAND AND SPOKANE. THIS WILL CREATE WINDY CONDITIONS IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE WITH BREEZY CONDITIONS IN THE COLUMBIA BASIN OVERNIGHT AND INTO THE DAY ON TUESDAY. MUCH COOLER AIR BEHIND THE FRONT WILL KEEP HIGH TEMPERATURES AS MUCH AS 15 DEGREES COOLER TOMORROW THAN TODAY. MONDAY NIGHT WILL SEE THE PASSAGE OF THE TROUGH AND A LINGERING CHANCE OF SHOWERS DURING THE EVENING OVER MOUNTAIN REGIONS AND AGAIN TUESDAY DURING THE DAY IN WALLOWA COUNTY. TEMPERATURES WILL BEGIN TO REBOUND TUESDAY AND WEDNESDAY UNDER WEAK RIDGING...GOING UP 2 OR 3 DEGREES EACH DAY BUT WILL BE BELOW NORMAL FOR LATE AUGUST. NO PRECIPITATION IS EXPECTED ON WEDNESDAY. PERRY .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...PATTERN WILL BE DOMINATED BY A FLAT RIDGE EARLY IN THE EXTENDED THEN SHOULD GRADUALLY TRANSITION TO SW FLOW ALOFT AS A TROUGH BECOMES ESTABLISHED OFFSHORE. THE ECMWF IS MORE PROGRESSIVE THAN THE GFS BRINGING A RATHER STRONG TROUGH ACROSS MAINLY WASHINGTON NEXT WEEKEND...BUT BOTH MODELS INDICATE THE POTENTIAL FOR SOME UNSETTLED CONDITIONS LATE NEXT WEEK. MOISTURE DOES APPEAR LIMITED AT THIS TIME...SO FOR NOW HAVE CONFINED POPS TO THE WASHINGTON CASCADE CREST REGION FOR SATURDAY AND SUNDAY. OTHERWISE JUST TRENDED TOWARD MORE CLOUD COVER AND A COOLING TREND TO SEASONABLE LEVELS. 78 && .AVIATION...MID CLOUDS INCREASING ACROSS THE REGION BUT VFR CONDITIONS WILL CONTINUE THROUGH THE NIGHT. A FEW SHOWERS MAY DEVELOP ALONG A COLD FRONT AND BE IN THE VICINITY OF KPDT AND KALW TAF SITES AFTER ABOUT 09Z AND PERSIST THROUGH THE FIRST PART OF THE DAY ON MONDAY. WINDS HAVE INCREASED AT KPDT WHERE GUSTS MAY EXCEED 20 KT FROM THE WEST. ON MONDAY WINDY CONDITIONS WILL SET IN AFTER 18Z ALL LOCATIONS WITH GUSTS AT OR ABOVE 25 KT POSSIBLE. SOME CONVECTIVE SHOWERS WILL DEVELOP DURING THE HEATING OF THE DAY...AND CANNOT RULE OUT AN ISOLATED THUNDERSTORM ESPECIALLY OVER THE NORTHEAST OREGON MOUNTAINS. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 59 75 50 76 / 10 20 10 10 ALW 61 77 53 77 / 10 20 10 10 PSC 56 78 48 80 / 10 20 10 10 YKM 51 76 43 77 / 10 20 10 10 HRI 58 77 47 79 / 10 20 10 10 ELN 53 69 45 75 / 20 20 10 10 RDM 45 71 35 76 / 10 20 10 10 LGD 51 73 45 76 / 20 20 20 10 5J0 50 77 44 80 / 20 20 20 10 DLS 58 73 50 78 / 10 20 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/78/78
Hazardous weather outlook, Aug 28, 5:00 AM PDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SUN AUG 28 2005
WAZ024>030-ORZ041>050-291200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
500 AM PDT SUN AUG 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE INTO
THE REGION OVERNIGHT. THE FRONT WILL MOVE EAST OF THE CASCADES
AFTER MIDNIGHT. AS THE FRONT LIFTS EASTWARD OVER THE BLUE MOUNTAINS
ISOLATED THUNDERSTORMS WILL DEVELOP. ATMOSPHERIC INSTABILITY WILL
NOT SUPPORT STRONG STORMS...HOWEVER GUSTY WINDS AND BRIEF HEAVY RAIN
SHOULD BE EXPECTED WITH ANY STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NIGHT.
THUNDERSTORMS MONDAY
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THE TROUGH OF LOW PRESSURE WILL SETTLE OVER THE PACIFIC NORTHWEST
MONDAY. COLD AIR ALOFT WILL HELP TO GENERATE UNSTABLE CONDITIONS
ACROSS MOST OF THE AREA. DEVELOPING CONVECTION WILL BE MOST
PROMINENT ALONG THE CASCADE CREST...EAST SLOPES OF THE WASHINGTON
CASCADES...AND AREAS ALONG AND TO THE EAST OF THE BLUE AND OCHOCO
MOUNTAINS. THUNDERSTORMS WILL GENERATE GUSTY WINDS...BRIEF HEAVY
RAIN...AND DANGEROUS LIGHTNING.
RIDGING AND DRYING WILL BUILD INTO THE REGION AFTER TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR THUNDERSTORMS OVER EASTERN
HIGHLAND AREAS OVERNIGHT AND FOR MOST LOCATIONS MONDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.Nearby
Wind Advisories in Oregon, 2005Wind Advisories in Washington, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.